I found this old thread on gout and arthritis you might want to share it with your friend. http://www.medhelp.org/forums/hepatitis/messages/40527.html
Thanks Annie, I found that thread last night but, was dated April 2006. My friend has Dr. appointment tomorrow and is looking for all the information he can get. He finds it too much of a coincidence that he never had this problem before tx. If any one has any information, he would greatly appreciate it.
No I don't think it's a coincidence. When I was trying to decide if I should tx or not I spent alot of time reading old posts and arthritis seems to be a very common thing before and after tx. Maybe the gout runs in his family and the tx exacerbated the condition, I don't know. Wish I had more information for you. I do know that gout is a very painful condition, my brother-in-law had a terrible time with it.
Take care and let us know what your friend finds out.
Re: Gout...Speaking of which, I use to think it was odd my NP would always check my ankles at my monthly visits when I was on tx, finally I asked here why. She said she was checking for gout, guess it is not uncommon with hcv.
And a side note, I finally had back and pelvic xrays done..Verdict is, I have mild arthritis in my lower back, but moderate to severe osteoarthritis in my hips(don't know the real details yet)..To quote the nurse (haven't talk to my hep doc yet-he had the xrays ordered) "if your feeling pain in your hips, it's not in your head" (vbg). I still also have pain in my knees and leg muscle, thinking it is probably all related...stay tuned (G)
Cherries...tell your friend to eat cherries....gout will go away
Gout is caused by excess uric acid which is a renal function.Both Hep C and interferon have been known to cause kidney problems.Your friend needs an appointment at a renal unit.